MAUDE Adverse Event Report: COVIDIEN ALTITUDE; APPARATUS, AUTOTRANSFUSION

COVIDIEN ALTITUDE; APPARATUS, AUTOTRANSFUSION
Model Number 8888571370
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 05/12/17.An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported significant leakage of pleural fluid at the blue fitting in the water seal.
 
Additional Manufacturer Narrative
One used sample was returned to the manufacturing facility.The returned unit is contaminated and as a result cannot be functionally tested using our test equipment.A visual inspection was complete on the returned unit to determine if there were any visual flaws that could lead to an issue with the unit.There was nothing noted during the visual inspection.Blue water was placed into the water seal chamber to determine if fluid is leaking from that chamber.The water level was visually checked 24 hours later and there was no evidence of blue water leaking from the water seal chamber.As the unit cannot be physically tested, also as there is no visual flaw in the system and there is no water leaking in the water seal chamber, the reported condition cannot be confirmed.During the manufacturing process all units are 100% leak tested and 100% functionally tested as part of the process.Also independent sampling is complete to confirm units are functioning correctly.A possible root cause for the complaint may be damage to the unit caused during transportation which could cause a leak in the unit.The associated data will be fed into the risk management quarterly report to assess the need for further corrective actions as this complaint is unconfirmed and considered an isolated event for this lot/product.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ALTITUDE
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
COVIDIEN
sragh industrial estate,rahan
tullamore
MDR Report Key6562958
Report Number9611018-2017-05002
Device Sequence Number616854
Product Code CAC
UDI-Device Identifier20884521060972
UDI-Public20884521060972
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model Number8888571370
Device Catalogue Number8888571370
Device Lot Number16J019FHX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer04/13/2017
04/13/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date09/07/2017
12/19/2017
Patient Sequence Number1
Patient Age63 YR
Patient Weight58